Thyroid and Blood Sugar

So I did the 4 PM test (220) and was appalled – but I’ve been all over the place for the last couple of weeks and… it’s not fun.

Today my PCP called and my TSH (thyroid) indicates another change to my Synthroid dose. She upped it 2 months ago – and now we have to lower it. I Googled and found that if you’re hyperthyroid then it can cause BG to rise as your metabolism is quicker. I didn’t even think about it. It was my husband who casually asked, could your thyroid cause the high BG’s.

To be honest, when the Synthroid was upped, I finally started taking it properly. 30 minutes before any other meds or food, AND switched my calcium med to night time. (I’ve been taking it improperly since I was 18.) In addition, since the GAD65 came back high and I’m now officially a T1, the CDE had me stop the Metformin.

Until then, the new MDI (for me) was working great and I thought I was just one of the smartest PWD’s around – not anymore. I think I’m also dealing with just too many med changes in a short amount of time.

Wish me luck, please!

5 thoughts on “Thyroid and Blood Sugar

  1. I set my alarm for 5:00am and take my Synthroid half asleep, then go back to full sleep. That way when I wake up at 6am I can eat before I work out. I take my birth control pills at night (you can't take them at the same time). It's crazy. I think of all the meds I'm on, Synthroid has the most requirements. Good luck getting all the numbers worked out!

  2. Good luck Colleen.

    You are doing great. Really. It's tough trying to figure our what your body needs let alone which meds when.

  3. Patience, Prudence.
    I agree that there's too much going on at once to sort everything out.
    I do not consider 220 anything to get agitated about. 420, maybe so.
    Stay the course. Just deal with all of this calmly and logically. (yeah, I know – talk is cheap).
    Good luck, sister.

  4. Don't be too discouraged. Things just go out of whack sometimes, no matter how hard you try. Now that you know the thyroid issues are probably the cause, you'll be back on track in no time!!

Comments are closed.